Share Facebook


08-04-2012, 06:26 PM   #1
thejdubb02
 
thejdubb02's Avatar
 
Join Date: Aug 2012
Location: Santa Rosa, CA
First Time Cimzia

Hey everyone,

I am new to these forums and fairly new to my condition. I have been diagnosed with UC but my pathology reports were having active Crohns. Therefore my doctor felt it safe to prescribe Cimzia.

I have my first dose of Cimzia in the fridge and am wondering... I have 2, 200mg premixed doses... I take them all at once?
08-05-2012, 10:30 AM   #2
thejdubb02
 
thejdubb02's Avatar
 
Join Date: Aug 2012
Location: Santa Rosa, CA
Well, after talking to the on call doc, my dose is seemingly going to be both 200mg shots at the same time once a month.

They are in... lets hope this works.
08-05-2012, 11:25 PM   #3
Sue-2009
Senior Member
 
Join Date: Nov 2009
Location: Michigan
Good luck, I am supposed to start cimzia..so I am looking forward to your reports!
__________________
Current Meds: Humira, Mercaptorine, Allopurinol, vitamins
08-06-2012, 12:01 AM   #4
Keepingfaith
Senior Member
 
Keepingfaith's Avatar
 
Join Date: May 2012
Location: Alabama
Good luck! I've been on it for 2 months. Can't tell results though. It is the fastest acting biological supposedly though. Hope it went well today!
08-06-2012, 12:23 AM   #5
thejdubb02
 
thejdubb02's Avatar
 
Join Date: Aug 2012
Location: Santa Rosa, CA
It did. What was strange is I have been on a long term flare and today, after taking my first Cimzia last night only went to the bathroom once in the morning.

Might be a coincidence but I hope not! Haha

2
08-06-2012, 12:55 AM   #6
thejdubb02
 
thejdubb02's Avatar
 
Join Date: Aug 2012
Location: Santa Rosa, CA
Oh and one question... Is it normal the day after to have large white circles around the injection sites?

2
08-10-2012, 01:47 PM   #7
evergreen
New Member
 
Join Date: Aug 2012
Yes I've noticed that my skin has a rather large white knot where I inject the Cimzia and it lasts for a couple of days. Mine has always done this, and I've been using it since January this year.
08-10-2012, 02:19 PM   #8
thejdubb02
 
thejdubb02's Avatar
 
Join Date: Aug 2012
Location: Santa Rosa, CA
How long did it take to start working for you all?

2
08-10-2012, 04:01 PM   #9
Keepingfaith
Senior Member
 
Keepingfaith's Avatar
 
Join Date: May 2012
Location: Alabama
I am still on a pretty high dose of Prednisone so I can't really say. I will say that my BM are about the same as well as fatigue, still anemic, and I still have the pain/joint aches. I will say I haven't been feeling like complete crud so that's good right?

It is supposed to be the fastest acting biologic so if it doesn't keep my Crohn's at bay after my taper then I'll know it wasn't my magic bullet. My doctors are already wanting me to go on Entocort for awhile after this taper since Cimzia hasn't gotten me as far as they wanted.
Good luck to everyone! Hope it works for us! I honestly HAVE NOT met a person that has said "Cimzia hasn't worked for me" so that's hopeful!
09-10-2012, 08:49 PM   #10
jami
 
Join Date: Aug 2012
Location: Illinois
I just did my first loading dose today, has anyone has any side effects this soon with eyes burning and face being red/flushed? If no one responds, I guess I will wait for a few days to see if it goes away.
__________________
Currently taking:
mercatopurine (6MP)
zoloft
xanax
wellbutrin
zofran

previously:

azathioprine
remicade
humira
pentasa
pred.(not wanting to use that one ever again..LOL)
entocort
cimzia
09-10-2012, 10:07 PM   #11
thejdubb02
 
thejdubb02's Avatar
 
Join Date: Aug 2012
Location: Santa Rosa, CA
I have not expiernced this now. I have had 2 doses now.
09-10-2012, 10:22 PM   #12
Avw
Senior Member
 
Avw's Avatar
 
Join Date: Jun 2012
Location: Lafayette, Louisiana

My Support Groups:
I tried Cimzia for about 6 months, I also got the white, raised areas around injection sites. I'm told it's because the medication is so thick, it just kind of lingers there before absorbing into your tissue.

Jami- I've heard many people say they got headaches and lots of fatigue after injections, I am on high dose prednisone, so if it caused those symptoms I wouldn't have noticed since that's pretty much the norm for me. Some people have to take benadryl or claritin for premeds, maybe ask your doctor about that.

I hadn't heard that it was the fastest acting biologic before... I did have an improvement of symptoms for a few days after my second dosing, but unfortunately it didn't work at all for me after that... But don't let that discourage you guys, I've stopped responding to ALL treatments, so hopefully it will work or will continue to work for you! Wish you the best of luck.

Oh, and if no one's mentioned this yet... it helps a lot if you let the shots "defrost" to room temperature for about 30 minutes before your injections. The stuff is like maple syrup! They really should find a way to thin that stuff out..
__________________
Diagnosed with CD in 2004 at age 18.

Previous Medications:
Every oral medication,
Remicade,
Humira,
Cimzia, etc..

Currently Taking:
LDN 3 mg
VSL #3
Prednisone 10 mg
Flagyl 1000 mg
Entocort
Protonix
Xanax as needed

Insurance still rejecting appeals for Stem Cell Transplant. Tested positive for JCV Antibody so Tysabri is not an option. Searching for matches in Cord Blood Registry and working with an attorney to fight insurance company. Fingers and toes crossed!
09-11-2012, 09:22 AM   #13
jami
 
Join Date: Aug 2012
Location: Illinois
Ok...I am thinking it was just my imagination running away from me, but I do have those raised white bumps...they are huge, how long does it take for them to go away?

AVW...this is my last hope before we talk surgery, we have tried just about everything under the sun and it works for a while then stops...so only time will tell, as I told my gi's nurse yest. I do have to be thankful for the last 9 years that I have not had any abscess or fistulas or had to have any surgeries yet. So, I am praying hard that this works for a very long time!!
09-11-2012, 09:41 AM   #14
Avw
Senior Member
 
Avw's Avatar
 
Join Date: Jun 2012
Location: Lafayette, Louisiana

My Support Groups:
I know! I thought I was crazy at first too, with those raised white bumps, because the nurses and pharmacists I called seemed to know nothing about it. I thought it might be some sort of allergic reaction, but it went away in 3-4 days I think. From what I gather, it's just the thickness of the medicine sitting there waiting to be absorbed. Kinda gross, and makes you wonder how it could possibly even work if most of it is just sitting there in a glob under your skin.

Hope it works out for you... As I've recently found out (albeit a little too late for me), sometimes these treatments don't work until you find the right combination of treatments, oral meds, and supplements. So if the treatments alone don't help right off the bat, maybe ask your doc for a full vitamin/mineral panel to make sure you're not suffering from any vitamin deficiencies. Proper nutrition can make all the difference in the world!
09-11-2012, 11:21 AM   #15
jami
 
Join Date: Aug 2012
Location: Illinois
I cant believe he hasnt wanted to do a vitamin panel, the only thing he has said about vitamins was to take a multi vitamin, but i tried for a while and it made me sick, then I just tried vitamin C and it still made me sick, so I gave up on vitamins all together...prolly not the wisest decision, but I did...I might mention it to him when I go for a visit in 2 weeks though
Reply

Thread Tools


All times are GMT -5. The time now is 03:57 AM.
Copyright 2006-2017 Crohnsforum.com